Alert archive / Texas / River Flood Watches in 2021
River Flood Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood watch at Sep 13, 2021, 9:40 AM CDT for Hardin County, Texas. It took effect at Sep 17, 2021, 1:00 AM CDT. It was in force for 17 days.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 9:40 AM CDT (14:40 UTC)
- In effect from
- Sep 17, 2021, 1:00 AM CDT
- Expired
- Oct 4, 2021, 9:40 AM CDT
- In force
- 17 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, TX
The radar
The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2).
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
721
WGUS64 KLCH 131440
FFALCH
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
940 AM CDT Mon Sep 13 2021
...The National Weather Service in Lake Charles LA has issued a
Flood Watch for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
TXZ201-215-216-132245-
/O.NEW.KLCH.FL.A.0002.210917T0600Z-000000T0000Z/
/SOLT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 AM CDT Mon Sep 13 2021
The National Weather Service in Lake Charles has issued a
* Flood Watch for
the Pine Island Bayou Near Sour Lake.
* From late Thursday night until further notice.
* At 8:45 AM CDT Monday the stage was 12.0 feet.
* Flood stage is 25.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Friday morning.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Pine Island Bayou
Sour Lake 25.0 12.0 Mon 8 am CDT 14.0 19.9 24.0
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$2 follow-up statements
983
WGUS64 KLCH 131853
FFALCH
Flood Watch
National Weather Service Lake Charles LA
153 PM CDT Mon Sep 13 2021
...The Flood Watch continues for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
TXZ201-215-216-140300-
/O.CON.KLCH.FL.A.0002.210917T0600Z-000000T0000Z/
/SOLT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
153 PM CDT Mon Sep 13 2021
The Flood Watch continues for
the Pine Island Bayou Near Sour Lake.
* From late Thursday night until further notice.
* At 12:45 PM CDT Monday the stage was 13.0 feet.
* Flood stage is 25.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Friday morning.
* Impact...At 25.0 feet, Water inundates roads in lowland areas near
the river. Low spots on Old Sour Lake Road are under water.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Pine Island Bayou
Sour Lake 25.0 13.0 Mon 12 pm CD 15.2 21.3 24.4
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
Brazzell788
WGUS64 KLCH 140112
FFALCH
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
812 PM CDT Mon Sep 13 2021
...The Flood Watch is replaced with a River Flood Warning for the
following rivers in Louisiana...Texas...
Calcasieu River Near Glenmora
Pine Island Bayou Near Sour Lake
...The Flood Watch continues for the following rivers in Louisiana...
Calcasieu River Near Kinder
Whisky Chitto Creek Near Mittie
Mermentau River Near Mermentau
LAZ028-140215-
/O.CAN.KLCH.FL.A.0003.210917T0600Z-210914T0112Z/
/GLML1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
812 PM CDT Mon Sep 13 2021
The Flood Watch is cancelled for
the Calcasieu River Near Glenmora
and has been replaced with a Flood Warning.
* At 7:45 PM CDT Monday the stage was 5.7 feet.
* Flood stage is 12.0 feet.
* Forecast...Flood stage may be reached Thursday morning.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Calcasieu River
Glenmora 12.0 5.7 Mon 7 pm CDT 6.4 11.0 12.8
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269
3113 9279
$$
TXZ201-215-216-140215-
/O.CAN.KLCH.FL.A.0002.210917T0600Z-210914T0112Z/
/SOLT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
812 PM CDT Mon Sep 13 2021
The Flood Watch is cancelled for
the Pine Island Bayou Near Sour Lake
and has been replaced with a Flood Warning.
* At 7:45 PM CDT Monday the stage was 14.2 feet.
* Flood stage is 25.0 feet.
* Forecast...Flood stage may be reached Thursday afternoon.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Pine Island Bayou
Sour Lake 25.0 14.2 Mon 7 pm CDT 17.1 22.2 25.3
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406
3004 9445
$$
LAZ031-041-042-140915-
/O.EXT.KLCH.FL.A.0004.210918T1200Z-210919T0000Z/
/KDRL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
812 PM CDT Mon Sep 13 2021
The Flood Watch continues for
the Calcasieu River Near Kinder.
* From Saturday morning to Saturday evening.
* At 8:15 AM CDT Monday the stage was 3.6 feet.
* Flood stage is 16.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Saturday morning.
* Impact...At 16.0 feet, Flooding of wooded areas near the river
will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Calcasieu River
Kinder 16.0 3.6 Mon 8 am CDT 3.7 7.9 14.1
&&
LAT...LON 3059 9277 3045 9293 3033 9309 3035 9318
3058 9290
$$
LAZ030-031-140915-
/O.CON.KLCH.FL.A.0005.210917T0000Z-210918T2249Z/
/MTTL1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
812 PM CDT Mon Sep 13 2021
The Flood Watch continues for
the Whisky Chitto Creek Near Mittie.
* From Thursday evening to Saturday afternoon.
* At 9:15 AM CDT Monday the stage was 3.2 feet.
* Flood stage is 15.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Thursday evening.
* Impact...At 15.0 feet, Minor lowland flooding near the creek will
occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Whisky Chitto Creek
Mittie 15.0 3.2 Mon 9 am CDT 5.1 11.5 15.0
&&
LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
3061 9299 3075 9294
$$
LAZ042-043-052-140915-
/O.CON.KLCH.FL.A.0006.210918T0000Z-000000T0000Z/
/MRML1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
812 PM CDT Mon Sep 13 2021
The Flood Watch continues for
the Mermentau River Near Mermentau.
* From Friday evening until further notice.
* At 9:15 AM CDT Monday the stage was 2.4 feet.
* Flood stage is 4.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Friday evening.
* Impact...At 4.0 feet, Minor lowland flooding near the river will
occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Mermentau River
Mermentau 4.0 2.4 Mon 9 am CDT 2.7 3.2 3.6
&&
LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276
3025 9266
$$
MoggedWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood watch went out at Sep 13, 6:44 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 13, 6:44 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
644 AM CDT Mon Sep 13 2021
.DISCUSSION...
For 12Z TAF issuance.
&&
.AVIATION...
Showers are continuing to progress onshore in western parts of
our area (currently affecting BPT). Showers will likely begin
affecting LCH within the next few hours. Low-level clouds causing
MVFR will be possible for all terminals this morning. Shower and
thunderstorm activity will expand throughout the entire area by
the early afternoon with activity persisting into Tuesday.
IFR/MVFR conditions will be possible if a storm moves over a
terminal. Gusty winds will be expected at BPT and LCH by the
evening hours and will persist into Tuesday.
55
&&
.PREV DISCUSSION... /issued 541 AM CDT Mon Sep 13 2021/
DISCUSSION...
SHORT TERM [Today through 12Z Thursday]...
Consensus has grown over the past 24 hours regarding the track for
Tropical Storm Nicholas, at least up until landfall. The period
will be dominated by influences from Nicholas as it is expected to
make its way up the western Gulf Coast. The cyclonic (counter-
clockwise) flow from the system will cause a consistent inflow of
moisture from the Gulf of Mexico as it approaches our area (a
pattern that has already begun). This will ensure consistent
chances for precipitation through to the end of the period.
Model ensembles show Nicholas making landfall along the coastline of
Texas at or near Matagorda Island as a Tropical Storm. A significant
wind event will not be expected in our area, as Nicholas will likely
weaken considerably by the time it reaches our area. That being
said, there will be a significant flooding threat to our area.
Uncertainty exists for the track after Nicholas makes landfall. Some
ensemble members have the system slowing while others have it
progressing faster.
High chances for precipitation will be expected through to the end
of the period, supported by continued onshore flow. The movement of
Nicholas could slow with activity possibly remaining in our area
into the long term. High pressure that is expected to set up towards
the northeast could act to slow the progression. WPC has the vast
majority of our area in a Moderate risk of Excessive Rainfall. As a
result of these concerns, a Flash Flood Watch has been expanded to
include the entire area.
55
LONG TERM [Thursday through Sunday]...
Start of the long term period will hinge heavily on where the
remnants of Nicholas are and how quickly they are departing the
area. Global models, while still divergent, have overall trended a
little quicker, with the GFS continuing to lead the way in showing a
very progressive solution. Attempted to reconcile the varying
solutions while also maintaining some measure of continuity with the
previous forecast and the official NHC forecast. To that end, have
undercut NBM PoPs both THU and FRI, and it is quite possible further
reductions will be needed if the more progressive trend continues.
By the weekend, there is good agreement on a resurgence of deep MSTR
around the WRN periphery of a deep layer ridge expanding west across
FL into the Gulf. This will yield a good chance of mainly diurnally
driven convection. Temperatures through the long term will range
from generally the lower to mid 70s for morning lows, and 85-90 for
afternoon highs.
13
MARINE...
Tropical Storm Nicholas is moving north-northwest towards the
central coastline of Texas and will be expected to make landfall
late Monday. Nicholas will progress inland and affect our offshore
areas. An increase in winds and seas will be expected along with
widespread showers and thunderstorms. All marine interests should
monitor the National Hurricane Center as well as our office for
updates on Tropical Storm Nicholas.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 86 73 85 71 / 60 40 60 50
LCH 84 74 84 73 / 80 50 80 70
LFT 87 75 85 74 / 80 40 70 60
BPT 83 73 83 73 / 90 60 90 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ027>033-
041>045-052>055-073-074.
Storm Surge Watch for LAZ073.
TX...Flash Flood Watch through Wednesday afternoon for TXZ180-201-215-
216-259>262.
Tropical Storm Watch for TXZ215.
GM...Small Craft Advisory until 10 AM CDT Wednesday for GMZ450-452-
455-470-472-475.
Small Craft Exercise Caution through Wednesday morning for
GMZ430-432-435.
&&Hazardous weather outlook, Sep 13, 5:31 AM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 531 AM CDT Mon Sep 13 2021 LAZ027>033-041>045-052>055-074-TXZ180-201-216-259>262-141045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-East Cameron-Tyler-Hardin- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 531 AM CDT Mon Sep 13 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area. Periodic heavy rainfall and gusty winds will be possible. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area early in the period. Periodic heavy rainfall and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ073-141045- West Cameron- 531 AM CDT Mon Sep 13 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Flash Flood Watch. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area. Periodic heavy rainfall and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Flash Flood Watch. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area early in the period. Periodic heavy rainfall and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ432-141045- Calcasieu Lake- 531 AM CDT Mon Sep 13 2021 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. A Small Craft Exercise Caution is in effect. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area. Periodic heavy rainfall and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Small Craft Exercise Caution is in effect until Wednesday at 10 AM CDT. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area early in the period. Periodic heavy rainfall and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ215-141045- Jefferson- 531 AM CDT Mon Sep 13 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... ...STORM SURGE WATCH IN EFFECT... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Flash Flood Watch. Tropical Storm Watch. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area. Periodic heavy rainfall and tropical storm force winds will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Flash Flood Watch. Tropical Storm Watch. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area early in the period. Periodic heavy rainfall and tropical storm force winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-141045- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 531 AM CDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area. Periodic heavy rainfall and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area early in the period. Periodic heavy rainfall and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-435-141045- Sabine Lake-Vermilion Bay- 531 AM CDT Mon Sep 13 2021 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. A Small Craft Exercise Caution is in effect. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area. Periodic heavy rainfall and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Small Craft Exercise Caution is in effect until Wednesday at 10 AM CDT. Showers and thunderstorms from Tropical Storm Nicholas will continue to affect the area early in the period. Periodic heavy rainfall and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:10 PM CDT | Storm Surge Watch | LCH | 42 hr | |
| Sep 12, 10:10 PM CDT | Tropical Storm Watch | LCH | 12 hr | |
| Sep 13, 10:13 AM CDT | Coastal Flood Advisory | LCH | 66 hr | |
| Sep 13, 10:13 AM CDT | Storm Surge Warning | LCH | 30 hr | |
| Sep 13, 10:13 AM CDT | Tropical Storm Warning | LCH | Hardin | 35 hr |
Nearby
River Flood Watches in Texas, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.